Alert archive / Florida / Areal Flood Advisories in 2013

Areal Flood Advisory 21, NWS Melbourne, FL

May 19, 2013Orange County, Osceola County, Seminole County, Florida

NWS Melbourne, FL issued this areal flood advisory at May 19, 2013, 3:41 PM EDT for Orange County, Osceola County, Seminole County, Florida. It was in force for 79 min.

The area

The counties it named.

The facts

Issued
May 19, 2013, 3:41 PM EDT (19:41 UTC)
Expired
May 19, 2013, 5:00 PM EDT
In force
79 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Osceola County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at May 19, 3:24 PM EDT, 17 minutes earlier.

Area forecast discussion, May 19, 3:24 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT SUN MAY 19 2013

.DISCUSSION...

CURRENTLY/TONIGHT...OUTFLOW FROM CONVECTION THAT INITIALLY DEVELOPED
ALONG THE EAST COAST SEA BREEZE IS RACING WESTWARD AND WILL COLLIDE
WITH A LESS ACTIVE WEST COAST BREEZE LATE THIS AFT. THIS COLLISION
LOOKS TO OCCUR NEAR LAKE/SUMTER COUNTIES BEFORE SUNSET AND LOCAL WRF
STILL INDICATES A FEW STORMS DEVELOPING WHICH MAY LINGER INTO THE
EARLY EVENING. AS STORMS DIMINISH BY MIDNIGHT...ONLY LINGERING RAIN
CHANCES WILL BE ALONG THE COAST SOUTH OF THE CAPE WHERE A FEW
ONSHORE MOVING SHOWERS WILL BE POSSIBLE OVERNIGHT. LOWS WILL RANGE
FROM THE UPPER 60S/LOW 70S.

MONDAY...RIDGE AXIS OF SFC HIGH PRESSURE WELL OFFSHORE OF THE MID
ATLANTIC COAST WILL REMAIN NORTH OF THE AREA WITH SOUTHEAST LOW
LEVEL WINDS CONTINUING TO INCREASE MOISTURE. A SHORT WAVE TROUGH
ALOFT WILL DROP SOUTHWARD INTO THE NRN FL PENINSULA AND GENERATE
HIGHER RAIN CHANCES OVER THE REGION TOMORROW. MOS POP GUIDANCE
SEEMED A LITTLE HIGH SO UNDERCUT THEM SLIGHTLY WITH RAIN CHANCES
RANGING FROM 40 PERCENT ALONG THE COAST TO 50 PERCENT OVER THE
INTERIOR. INCREASING CONVECTION/CLOUDS INTO THE AFTERNOON WILL KEEP
HIGHS CLOSER TO NORMAL IN THE MID/UPPER 80S.

TUE-FRI (PREVIOUS)...SURFACE RIDGE AXIS STAYS NORTH OF CENTRAL FLORIDA
RESULTING IN CONTINUED SOUTHEAST FLOW AND INCREASING MOISTURE LEVELS
IN THE ATMOSPHERE. TIME HEIGHT CROSS SECTIONS SHOW BEST MOISTENING
OF THE ATMOSPHERE TUESDAY THROUGH THURSDAY THEN A DRYING TREND
STARTING OVERNIGHT THU. DAY TIME POPS 30 TO 50 PERCENT WITH THE HIGHEST
POP INTERIOR DUE TO THE EAST AND WEST COAST SEA BREEZE COLLISIONS
EACH AFTERNOON.

HIGHS UPPER 80S AND LOW 90S INTERIOR AND THE MID AND UPPER 80S AT
THE COAST. LOWS IN THE UPPER 60S INTERIOR AND MAINLAND COASTAL
COUNTIES AND THE LOW 70S AT THE BEACHES CAPE CANAVERAL SOUTH.

SAT...WEAK FRONT ATTEMPTS TO PUSH ACROSS CENTRAL FLORIDA BUT IS
BRIDGED BY HIGH PRESSURE IN THE GULF AND ATLANTIC BUILDING ACROSS
THE STATE. TIME HEIGHT CROSS SECTIONS SHOW DRY AIR FROM 700MB AND
ABOVE MOVING IN TO CENTRAL FLORIDA WHICH SHOULD LOWER POPS T0 20 AND
30 PERCENT.

&&

.AVIATION...
TEMPO IFR/MVFR CONDS WILL OCCUR WITH SCT SHRA/TSRA MAINLY OVER
THE INTERIOR THROUGH 00Z. GREATER MOISTURE AND A DISTURBANCE ALOFT
SHIFTING SOUTHWARD TOWARD THE AREA TOMORROW WILL GENERATE GREATER
COVERAGE OF CONVECTION INTO MONDAY AFTERNOON.

&&

.MARINE...
TONIGHT/MONDAY...SFC RIDGE AXIS NORTH OF THE AREA WILL KEEP
SOUTHEAST WINDS OVER THE WATERS UP TO 10 TO 15 KNOTS WITH SEAS
RANGING FROM 3-4 FEET.

TUE-FRI...HAVE LOWERED WINDS AND SEAS FOR MIDWEEK. EAST TO
SOUTHEAST WINDS 10-13 KNOTS TUE WILL TURN SOUTH TO SOUTHWEST BY
THU-FRI BUT REMAIN AROUND 10 KNOTS. THIS WILL ALLOW A SEA BREEZE
BOUNDARY TO FORM EACH AFTERNOON NEAR THE COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  83  69  85 /  20  40  20  30
MCO  70  88  68  89 /  20  50  30  40
MLB  72  84  70  86 /  20  40  30  40
VRB  71  84  70  86 /  20  40  30  40
LEE  70  88  69  88 /  20  50  20  40
SFB  71  88  69  89 /  20  50  20  30
ORL  72  88  70  88 /  20  50  30  40
FPR  71  84  70  86 /  20  40  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...WEITLICH
IMPACT WX/RADAR....KELLY
Hazardous weather outlook, May 19, 11:40 AM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1140 AM EDT SUN MAY 19 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1140 AM EDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
COPIOUS MOISTURE COMBINED WITH SURFACE HEATING AND THE EAST COAST
SEA BREEZE BOUNDARY WILL LEAD TO SCATTERED LIGHTNING STORMS WITH
HEAVY RAIN. A FEW STRONG STORMS CONTAINING HAIL...WIND GUSTS UP TO 50
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. STORM
MOTION WILL BE TOWARD THE SOUTH OR SOUTHEAST AT 10 TO 15 MPH.

.FLOOD IMPACT...
SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING LOCALLY UP TO THREE
INCHES OF RAIN IN AN HOUR OR TWO...CAUSING TEMPORARY FLOODING OF
SOME ROADS AND INTERSECTIONS AS WELL AS LOW LYING AREAS.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS ARE PRODUCING A MODERATE THREAT FOR RIP CURRENTS AT
ATLANTIC COAST BEACHES. LOCAL AFFECTS MAY BE ENHANCED DURING TIMES
OF OUTGOING TIDE. CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS
BEFORE ENTERING THE WATER AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED LIGHTNING STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS
AROUND 35 KNOTS. STORM MOTION WILL BE TOWARD THE SOUTH OR SOUTHEAST
AT 10 TO 15 MPH. BOATERS ON INLAND LAKES SHOULD BE AWARE THAT STRONG
WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND
LIGHTNING ASSOCIATED WITH STORMS.

.WATERSPOUT IMPACT...
THE THREAT FOR WATERSPOUTS OVER THE NEARSHORE ATLANTIC AND
INTRACOASTAL WATERS WILL DECREASE BY EARLY AFTERNOON AS THE EAST
COAST SEA BREEZE DEVELOPS. THE THREAT WILL LINGER FOR THE LARGER
INLAND LAKES MUCH OF THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A LOW TO MODERATE THREAT FOR RIP CURRENTS WILL LIKELY EXIST AT THE
BEACHES EARLY THIS WEEK. AFTERNOON AND EVENING THUNDERSTORMS WILL
REMAIN IN THE FORECAST DURING THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

KELLY/PENDERGRAST

In the hours before

Special weather statement, May 19, 3:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
309 PM EDT SUN MAY 19 2013

FLZ045-053-192000-
ORANGE-OSCEOLA-
309 PM EDT SUN MAY 19 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER WESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA
COUNTY...

* UNTIL 400 PM EDT.

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STORMS ALONG THE EAST COAST SEA BREEZE CAPABLE OF
PRODUCING STRONG WINDS AND SMALL HAIL FROM ORLANDO TO OVER BUENA
VENTURA LAKES TO KISSIMMEE...MOVING SOUTHEAST AT 10 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAPSIZE SMALL BOATS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS ON INLAND LAKES SHOULD BE AWARE THAT STRONG WIND GUSTS
SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING
ASSOCIATED WITH STORMS.

LAT...LON 2859 8157 2860 8136 2821 8119 2800 8132
      2799 8142 2805 8147 2806 8144 2802 8138
      2806 8137 2808 8135 2808 8145 2814 8146
      2814 8153 2820 8153 2825 8156 2826 8159
TIME...MOT...LOC 1906Z 323DEG 9KT 2835 8134

KELLY
Special weather statement, May 19, 3:21 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT SUN MAY 19 2013

FLZ041-141-192000-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
321 PM EDT SUN MAY 19 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHERN AND WESTERN VOLUSIA COUNTY...

* UNTIL 400 PM EDT.

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORMS DEVELOPING ALONG THE EAST COAST SEA BREEZE CAPABLE OF
PRODUCING STRONG WINDS AND SMALL HAIL OVER DELEON SPRINGS...MOVING
SOUTH SOUTHEAST AT 10 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAPSIZE SMALL BOATS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS ON INLAND LAKES SHOULD BE AWARE THAT STRONG WIND GUSTS
SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING
ASSOCIATED WITH STORMS.

LAT...LON 2940 8142 2927 8141 2927 8123 2898 8114
      2892 8135 2895 8135 2896 8137 2898 8135
      2906 8145 2916 8148 2938 8147 2938 8145
      2940 8143
TIME...MOT...LOC 1919Z 346DEG 8KT 2916 8134

KELLY
Local storm report, May 19, 3:38 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
338 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND GST     ORLANDO INTERNATIONAL A 28.42N 81.32W
05/19/2013  M46.00 MPH       ORANGE             FL   ASOS

            KMCO ASOS MEASURED 40 KT/46 MPH WIND GUST.

&&

ARB

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:45 AM EDTSpecial Weather StatementMLBLake45 min
May 19, 4:18 AM EDTAreal Flood AdvisoryMLBVolusia87 min
May 19, 5:50 AM EDTAreal Flood AdvisoryMLBVolusia115 min
May 19, 12:03 PM EDTAreal Flood AdvisoryMLBBrevard87 min
May 19, 3:09 PM EDTSpecial Weather StatementMLBOrange51 min
May 19, 3:21 PM EDTSpecial Weather StatementMLBVolusia39 min
May 19, 4:38 PM EDTSpecial Weather StatementMLBLake37 min
May 19, 4:59 PM EDTAreal Flood AdvisoryMLBLake, Orange2 hr
May 19, 5:18 PM EDTSpecial Weather StatementMLBLake42 min
May 19, 5:35 PM EDTSevere Thunderstorm WarningMLBLake25 min

Nearby

Areal Flood Advisories in Florida, 2013Every areal flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.